advertisement
Question
Posted by: Anxious | 2006/11/09

Diabetic Alcoholic - please help!

My best friend has been drinking herself to death for the past 20 years (wine from morning until passing out at night). She hasn't been able to hold down a job and her marriage is very volatile and unstable as a result of her bad behaviour when she'd drunk. She now has been diagnosed with Type 2 Diabetes and she tells me that this has nothing to do with her alcohol consumption and is totally unrelated. She also tells me that her Doctor has told her that moderate drinking will not worsen the diabetes but I don't think her Doctor fully realises that her idea of "moderate" drinking would kill an average human being. Please could you inform me of two things. Do you think her chronic alcholism is a factor in the development of her diabetes? Is it safe for her to continue drinking? I want to help her but need to get her to accept the truths and convince her to go to rehab and then help her to manage her diabetes.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anxious
Alcoholism can cause diabetes - give her this to read: http://www.mayoclinic.com/health/diabetes/AN00548
It is very unsafe for her to continue drinking - however, she will have to be the one that makes the decision for any rehab to be permanent and effective.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: anxious (real one) | 2006/11/09

I wasn't meaning to be rude or anything - its just that there are regulars on H24 forums such as on GynaeDoc etc and the doctors often get to know them when they put frequent postings on the forums.

As for CD's responses she is VERY prompt and all H24 doctors are allowed up to 3 week work days to respond to questions so be patient - she will definitely answer your posting. Remember you are getting free advice after all!

:PS It's not a chat room - everyone on CD's forum asks regular genuine medical questions. You will find if you are here more often that to be the case.

H24 forums have been around for many years - that's what I meant.

Reply to anxious (real one)
Posted by: my o my | 2006/11/09

Anxious (real one)

This lady is a true friend....are you embarrassed to be a true friend?????

Reply to my o my
Posted by: my o my | 2006/11/09

Anxious (real one)

This lady is a true friend....are you embarrassed to be a true friend?????

Reply to my o my
Posted by: Liz | 2006/11/09

Dear "Anxious", thank you for your prompt and most helpful response!! I am new on this site and didn't realise that people had sole rights to descriptive words. I have no issues with revealing my identity but chose to use a word that might solicit a quicker response. I also didn't realise that this forum could possibly be a "chat room" or a site that people "use for years". I mistakenly imagined that a "Cyber Doc" would reply and that I would receive advice to a problem that is very, very serious (for me). So, to alleviate your fears Anxious - Real One - I would like to put CD's mind at rest (whoever she/he is) and assure him/her that I am in no way connected to "anxious" but just a person who needs advice badly. I sincerely hope that a Cyber Doc will respond but doubt now that this will happen - it seems the pathways are too cluttered with paranoia and arrogance. Forgive me for intruding!

Reply to Liz
Posted by: anxious (real one) | 2006/11/09

You are using my name which I have used for years on this forum and CD might think it's me and its definitely not!

Reply to anxious (real one)

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement